+-

Author Topic: New Hippy in pain  (Read 1825 times)

0 Members and 1 Guest are viewing this topic.

Annasdad

  • Newbie
  • *
  • Posts: 3
New Hippy in pain
« on: November 23, 2014, 06:18:51 PM »
35yr old male here and I just had the resurface on my left hip on Wednesday and quite frankly I think I'm struggling. The muscles in my left buttock and my lower left leg are so tight and sore I can hardly stand it. Didn't have a vowel movement until a tiny one this morning so 4 full days and a wake up. So I'm trying to steer clear of the narcotics, but may have to give in. PT seems to be progressing a bit, but nothing to write home about  can't sleep at night very well, may try NyQuil sleep for that to avoid addiction. Really I need some encouragement and when will it be bearable!? Thanks in advance.

woldaudio

  • Newbie
  • *
  • Posts: 20
Re: New Hippy in pain
« Reply #1 on: November 23, 2014, 06:48:42 PM »
You had major surgery. You will get over the pain. Keep pushing and don't give up or give in.

eatw

  • Newbie
  • *
  • Posts: 7
Re: New Hippy in pain
« Reply #2 on: November 23, 2014, 07:30:03 PM »
Annasdad, narcotics bring the gut to a standstill, but do manage pain and help you sleep. If you haven't already done so, try 'senna laxative with a stool softener'. Take the max as long as you're on narcotics. I was on morphine for several weeks before a surgery and used the senna twice a day. I didn't start it until I was feeling like you. It took a couple of days, but really did the trick. I felt better all around.

Good luck! And hang in there.

dfox

  • Newbie
  • *
  • Posts: 46
Re: New Hippy in pain
« Reply #3 on: November 23, 2014, 08:16:46 PM »
Welcome to the site Annasdad,

Sorry to hear about your struggles.  Sounds rough, hope it eases up soon.

I had my right hip resurfaced about 6 months ago. My sister, who is a registered nurse, gave me some good advice before the surgery.  She told me to take the pain medication even though I'm not in favor of using any drugs.  Her reasoning was I would be able to do more physical therapy and rest better which would benefit my recovery. 

Made sense to me so I took the narcotics, although not as much as was prescribed, and the pain was very tolerable and I slept just fine. I took the prescribed stool softener also.

I was able to taper off the narcotics at the end of the second week and took just Tylenol after that.  I didn't have the slightest bit of an addiction to them and just didn't need them anymore.

Not sure why you are avoiding the narcotics but they can be beneficial when used correctly.

Hope you are doing better soon.

Dave   
RBHR, 5/2014, Dr. Brooks, Cleveland Clinic

Dannywayoflife

  • Hero Member
  • *****
  • Posts: 2507
Re: New Hippy in pain
« Reply #4 on: November 24, 2014, 05:46:35 AM »
Your very early on in recovery. I couldn't hardly walk for probably 8+ weeks after my op. Now I'm doing great! Everyone heals differently.
Train hard fight easy
LBHR 10/11/2011 Mr Ronan Treacy Birmingham England
60mm cup 54mm head
Rbhr 54mm head 60mm cup 12/02/15 Ronan Treacy ROH Birmingham England
;)

oldsoccerplayer

  • Sr. Member
  • ****
  • Posts: 271
Re: New Hippy in pain
« Reply #5 on: November 24, 2014, 03:15:54 PM »
I was sent home with a battery of pills - pain killers, blood thinners, stool softeners, antibiotics and many more that lasted about a month. The deal with the pain killers at your early stage is "if you're in pain, take them", you can ease off gradually as time goes on.
Like all the others have said,  it's way too early to evaluate anything. I see several posts that I categorize as post-op stress - worrying about whether I made the right decision, did the surgery succeed etc. That's just part of the recovery that I think you're going through. Relax, it will improve over time.
BioMet Left Hip Resurfacing, Dr. Gross, 07/2013

Daytona Dave

  • Jr. Member
  • **
  • Posts: 58
Re: New Hippy in pain
« Reply #6 on: November 25, 2014, 12:50:49 PM »
I didn't  'go' for about 5 days and then, not much.
After that I did start to take some medication for it which helped. But I wasn't worried at any time, because as you probably keep reading, things take time!

I too was in some pain but when I kept up with the pain killers all was fine. For me the first week was the worst but most days saw some positive progress. Sleeping was uncomfortable because of sleeping on my back mainly. I would stick my I pod on play some music on really low volume and that helped me quite a bit.

5-6 days is very early days. Stick with it and good luck.
Dave   ( 10 weeks post op)

ElissaG

  • Newbie
  • *
  • Posts: 4
Re: New Hippy in pain
« Reply #7 on: November 28, 2014, 02:43:36 AM »
What you are experiencing is normal. Up the fiber intake and take your pain pills if you need them. I slept terribly for the first 2 or 3 weeks postop. In fact, I pretty much just had a few nightly "naps" during that time. Keep up the therapy and don't be afraid to nap during the day.

shabbis

  • Newbie
  • *
  • Posts: 37
Re: New Hippy in pain
« Reply #8 on: November 28, 2014, 11:18:28 AM »
I am 3 days post-op. As I don't like taking prescriptions as well, I tried to go easy on the pain killers, but it was just too debilitating. Especially the first night back home, it was brutal, I couldn't sleep at all.

I am now embracing the pain killers. I can sleep at night, move around much easier and also do the PT three times a day (which is very important). In fact, when I missed a scheduled time to take my pain killers, I was amazed at how quickly the pain returned. I am also blocked up, but I've been taking all the steps to hopefully loosen everything up soon.

I am amazed at just how tight my quad muscle is, must be trying to compensate for all the damage on the other side (I had the posterior approach).
« Last Edit: November 28, 2014, 11:19:53 AM by shabbis »
11/25/2014 LBHR Dr Pritchett

 

Recent Posts

Re: Questions about resurfacing surgery by LarryBud
January 16, 2022, 05:55:14 AM

Re: And Just Like That....what did Carrie have done? by catfriend
January 13, 2022, 05:21:28 PM

Re: Sensation of warmth at times upon running. by autoazure
January 13, 2022, 04:07:53 PM

Re: Dr. Bose - not able to get a reply by BionicHip
January 13, 2022, 01:18:20 PM

Advertisements

Donate Thru Pay Pal

Surface Hippy Gear

Accordion Player Pat Webmaster/Owner

Owner/Webmaster of Surface Hippy

Statcounter

View My Stats

Powered by EzPortal